Excessive Heat, Adams
- When
- August 8, 1:00 PM CST to August 14, 9:00 PM CST
- Where
- Adams forecast zone
- Reported by
- ASOS
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
A significant heat wave gripped the area for a week. High temperatures were mostly in the upper 90s to around 100.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A significant heat wave gripped the area for a week. High temperatures were mostly in the upper 90s to around 100. High moisture levels pushed the Heat Index to 110 - 115, the highest in several years.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 8, 11:45 AM CST, 1 hour 15 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1245 PM CDT SUN AUG 8 2010
.DISCUSSION...
/430 AM CDT SUN AUG 8 2010/
THE LARGE DOME OF HI PRES THAT HAS BEEN WELL ADVERTISED OVER THE
PAST FEW DAYS WILL ASSERT ITSELF OVER THE FA TODAY AND REACH ITS
PEAK OF INFLUENCE DURING MONDAY AND TUESDAY. THEREAFTER...IT
APPEARS WEAK DISTURBANCES RACING EITHER AROUND THE BACKSIDE OF
THE DOME OF HI PRES OR EDGING SWD ENOUGH FROM THE WLYS POISED JUST
TO OUR N WILL BEGIN TO HAVE SOME IMPACTS ON THE WX HERE.
THE TROPICAL PLUME OF MOISTURE WILL EDGE INTO THE WRN FA MONDAY
AFTERNOON AND THEN OVERSPREAD MUCH OF THE FA FOR TUESDAY AND
WEDNESDAY. A WEAK UPPER LEVEL DISTURBANCE MAY BE ENOUGH TO
OVERCOME WEAK CINH MONDAY AFTN AND HAVE KEPT THE SLIGHT CHC POPS
IN FOR CNTRL/NERN MO...WITH STRONGER DISTURBANCES SLATED FOR TUES
AND WED AND HAVE BUMPED POPS TO CHC CATEGORY THOSE DAYS.
OVERALL...IT STILL LOOKS LIKE THE DANGEROUS HEAT AND HUMIDITY WILL
STILL GET HERE BY MONDAY...BUT PRECISELY OF WHAT MAGNITUDE AND
DURATION IS STILL IN DOUBT...ESPECIALLY WHEN FIGURING IN THE PCPN
CHCS AND THEIR ASSOCIATED CLOUDS FROM MCS TRACKS THAT ARE EXPECTED
TO OUR N DURING THIS TIME...AND MAY INTRUDE INTO THE FA. THE STL
METRO AREA LOOKS LIKE A REAL GOOD BET TO TRIP 110+ HEAT INDEX
VALUES FOR A TWO-DAY PERIOD MON-TUES...AND HAVE UPGRADED TO A
WARNING. 105+ HEAT INDEX VALUES ARE THEN LIKELY FOR AT LEAST A
BRIEF TIME WED AND THURS FOR THE STL METRO AREA AS WELL. KEPT THE
WATCH GOING FOR THE REST OF THE AREA...TO ALLOW ONE OR TWO MORE
LOOKS BEFORE THE EVENT START TIME TO ATTEMPT TO GET A BETTER
HANDLE ON THE PCPN CHCS AND THEIR IMPACTS...ESPECIALLY FOR
CNTRL/NERN MO...WHERE TEMPS MAY TAKE A BIT OF A HIT...BUT HEAT
INDEX VALUES LIKELY TO BE MADE UP BY HIR DWPTS THAT ARE NOW
EXPECTED.
TES
&&
.AVIATION...
/1245 PM CDT SUN AUG 8 2010/
RIDGE OF HIGH PRESSURE HAS MOVED OFF TO THE EAST A BIT...ALLOWING
SOUTHERLY WINDS TO PREVAIL ACROSS THE FORECAST AREA. WILL SEE DRY
VFR CONDITIONS THROUGH THE FORECAST PERIOD...WITH SCATTERED DIURNAL
CU THIS AFTERNOON...BEFORE DIMINISHING THIS EVENING. MODELS WANT TO
BRING SOME SHOWERS AND THUNDERSTORMS INTO NORTHEAST MO BY MONDAY
MORNING...FOR NOW NOT CONFIDENT ABOUT ACTIVITY...SO JUST KEEP
DIURNAL CU MENTION AT KUIN BY 14Z. REST OF TAF SITES TO SEE ANOTHER
ROUND OF DIURNAL CU ON MONDAY AS WELL.
SPECIFICS FOR KSTL...WILL SEE DRY VFR CONDITIONS THROUGH THE
FORECAST PERIOD...WITH SCATTERED DIURNAL CU THIS AFTERNOON...BEFORE
DIMINISHING THIS EVENING. SOME LIGHT HAZE CONDITIONS POSSIBLE ONCE
AGAIN TONIGHT...SO ADDED 5SM HZ MENTION BY 07Z...THEN CLEAR THINGS
UP BY 15Z WITH ANOTHER ROUND OF DIURNAL CU. WINDS TO PERSIST FROM
THE SOUTH IN THE 5 TO 8 KT RANGE.
BYRD
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH THURSDAY
EVENING FOR AUDRAIN MO-BOONE MO-CALLAWAY MO-COLE MO-
CRAWFORD MO-FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-
KNOX MO-LEWIS MO-LINCOLN MO-MADISON MO-MARION MO-MONITEAU
MO-MONROE MO-MONTGOMERY MO-OSAGE MO-PIKE MO-RALLS MO-
REYNOLDS MO-SHELBY MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-
WARREN MO-WASHINGTON MO.
EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 8 PM CDT THURSDAY FOR
ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...EXCESSIVE HEAT WATCH FROM MONDAY AFTERNOON THROUGH THURSDAY
EVENING FOR ADAMS IL-BOND IL-BROWN IL-CALHOUN IL-CLINTON IL-
FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-MARION IL-MONROE
IL-MONTGOMERY IL-PIKE IL-RANDOLPH IL-WASHINGTON IL.
EXCESSIVE HEAT WARNING FROM NOON MONDAY TO 8 PM CDT THURSDAY FOR
MADISON IL-ST. CLAIR IL.
&&
WFO LSXHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 440 AM CDT SUN AUG 8 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-091200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 440 AM CDT SUN AUG 8 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MODERATE RIVER FLOODING CONTINUES FOR HANNIBAL ALONG THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY DANGEROUS HEAT AND HUMIDITY APPEARS LIKELY DURING THE AFTERNOON AND EARLY EVENING HOURS FROM MONDAY THROUGH THURSDAY...WHERE PEAK HEAT INDEX VALUES WILL BE BETWEEN 105 AND 112 DEGREES. PLEASE REFER TO THE EXCESSIVE HEAT WATCH AND WARNING PRODUCTS FOR MORE INFORMATION. THERE IS THE POSSIBILITY THAT THIS DANGEROUS HEAT AND HUMIDITY MAY EXTEND PAST THURSDAY. THERE IS A CHANCE FOR MAINLY AFTERNOON THUNDERSTORMS FOR MONDAY THROUGH WEDNESDAY. MODERATE RIVER FLOODING IS EXPECTED TO CONTINUE UNTIL MONDAY AFTERNOON FOR HANNIBAL ALONG THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 TES
The national radar mosaic for the moment the first event began.
17 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 263292, 263293, 263294, 263295, 263296, 263297, 263298, 263299, 263300, 263301, 263302, 263303, 263304, 263305, 263306, 263307, 263308.